Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at May 13, 2014, 9:09 PM EDT for Stafford County, Virginia; Charles County, Maryland. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2014, 9:09 PM EDT (01:09 UTC)
- Expired
- May 13, 2014, 10:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Charles County, MD, Stafford County, VA
The radar
The Sterling radar (KLWX), 66 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1828 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS51 KLWX 140109
SVRLWX
MDC017-VAC179-140200-
/O.NEW.KLWX.SV.W.0021.140514T0109Z-140514T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
909 PM EDT TUE MAY 13 2014
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
EASTERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
* UNTIL 1000 PM EDT
* AT 905 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR AQUIA
CREEK...AND WAS MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE
OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORT TOBACCO RIVER...
LA PLATA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3843 7701 3844 7702 3844 7704 3841 7709
3837 7724 3841 7727 3840 7731 3836 7729
3834 7735 3840 7740 3847 7732 3841 7731
3841 7727 3844 7726 3846 7728 3851 7727
3865 7708 3846 7689
TIME...MOT...LOC 0109Z 235DEG 15KT 3842 7729
$$
SMZ2 follow-up statements
409
WWUS51 KLWX 140125
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 PM EDT TUE MAY 13 2014
VAC179-140136-
/O.CAN.KLWX.SV.W.0021.000000T0000Z-140514T0200Z/
STAFFORD VA-
925 PM EDT TUE MAY 13 2014
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR STAFFORD
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3843 7701 3844 7702 3844 7704 3841 7709
3841 7711 3840 7712 3837 7724 3841 7727
3844 7726 3846 7728 3850 7727 3851 7727
3865 7708 3846 7689
TIME...MOT...LOC 0126Z 239DEG 22KT 3844 7718
$$
MDC017-140200-
/O.CON.KLWX.SV.W.0021.000000T0000Z-140514T0200Z/
CHARLES MD-
925 PM EDT TUE MAY 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CHARLES COUNTY...
AT 922 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES NORTHWEST
OF NANJEMOY CREEK...AND WAS MOVING NORTHEAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE...
IRONSIDES...
RISON...
WELCOME...
PISGAH...
MARBURY...
RIPLEY...
POTOMAC HEIGHTS...
PORT TOBACCO...
BEL ALTON...
FAULKNER...
POMFRET...
LA PLATA...
BRYANS ROAD...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3843 7701 3844 7702 3844 7704 3841 7709
3841 7711 3840 7712 3837 7724 3841 7727
3844 7726 3846 7728 3850 7727 3851 7727
3865 7708 3846 7689
TIME...MOT...LOC 0126Z 239DEG 22KT 3844 7718
$$
SMZ611
WWUS51 KLWX 140147
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
947 PM EDT TUE MAY 13 2014
MDC017-140157-
/O.CAN.KLWX.SV.W.0021.000000T0000Z-140514T0200Z/
CHARLES MD-
947 PM EDT TUE MAY 13 2014
...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CHARLES COUNTY...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3843 7701 3844 7702 3844 7704 3841 7709
3841 7711 3840 7712 3837 7724 3841 7727
3844 7726 3846 7728 3850 7727 3851 7727
3865 7708 3846 7689
TIME...MOT...LOC 0147Z 239DEG 22KT 3851 7704
$$
SMZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 8:16 PM EDT, 53 minutes earlier.
Area forecast discussion, May 13, 8:16 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
816 PM EDT TUE MAY 13 2014
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE REST OF THE WEEK.
A COLD FRONT EXTENDING FROM WISCONSIN TO TEXAS WILL TRACK SLOWLY
EAST...MOVING INTO THE MID ATLANTIC STATES THURSDAY AND FRIDAY.
HIGH PRESSURE IS EXPECTED TO RETURN TO THE MID ATLANTIC THIS
WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
BACKDOOR CDFNT SLIPPED THRU MOST OF CWFA LT TAFTN...COLLIDING W/
TRRN INDUCED TSRA INVOF HGR-OKV. THE RESULTANT COMPLEX OF TSRA
MIGRATING SWD INTO THE WRN BURBS OF DC...AS WELL AS IN THE CENTRL
FOOTHILLS OF VA. TSRA HV BEEN PULSE IN NATURE...SUPPORTING LARGE
HAIL. TSRA IN AXIS OF MUCAPE 1500-2000 J/KG...W/ MINIMAL
INHIBITION. /WE WERE UNABLE TO GET A RAOB OFF DUE TO TSRA./ OF
GREATER IMMEDIATE CONCERN IS COPIOUS LIGHTNING.
RECENT RUNS OF THE HRRR HAS BEEN DOING A DECENT JOB AT MODELING
STORMS...ALTHO LTST RUN /22 UTC/ NOT QUITE PICKING UP ON ACTIVITY
IN CENTRL VA ATTM. GIVEN ELY FLOW ACROS MUCH OF CWFA AS WELL AS
NOCTURNAL COOLING...THINK THAT 1...STORMS WL HV DIFFICULTY
SPREADING MUCH FURTHER EAST AND 2...A GENERAL WEAKENING TREND WL
BE OBSVD FOR THE REST OF THE EVNG. HRRR SUGGESTS THAT THERE WL BE
SHRA/TSRA INTHE SAME AREA THRU MIDNGT...WHICH SEEMS LIKE A GOOD
BET FROM THIS VANTAGE POINT.
STRATUS AND FOG EXPECTED TO DEVELOP LATE THIS EVE AND ESPECIALLY
OVNGT EAST OF THE BLUE RIDGE AND IN NRN SHENANDOAH VLY WHERE
MARINE LAYER BECOMES ESTABLISHED. ADDED PATCHY DRIZZLE ALONG THE
CHSPK BAY AND DC METRO FOR LATE TNGT AND ERY WED MRNG.
SHOWERS AND STORMS EXPECTED TO DEVELOP AGAIN DURING THE PEAK
HEATING HRS ON WED. POPS HIGHEST IN CENTRAL SHENANDOAH VLY AND
FOOTHILLS OF VA...WHERE CONVERGENCE AND INSTABILITY WILL BE
GREATEST NEAR THE FRONT. STABLE MARINE LAYER WILL BE MORE STUBBORN
TO MIX OUT FARTHER NORTH AND EAST. MAX TEMPS RANGE FROM LOW 70S IN
NERN MD TO MID 80S IN CENTRAL VA.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL TROUGHING WILL AMPLIFY OVER CENTRAL NORTH AMERICA THROUGH
THE MIDDLE OF THE WEEK. THE ANOMALOUSLY FAR SOUTH EXTENT OF THIS
TROF WILL ALLOW IT TO VERY EFFICIENTLY TAP INTO GULF MOISTURE. LOW
PRESSURE WILL DEVELOP OVER THE GULF STATES AND RIDE NORTH ALONG THE
UPSTREAM SIDE OF THE UPPER LEVEL TROF THROUGH THE DAY ON THURSDAY.
LOCALLY...RELATIVELY COOL AND MOIST ONSHORE FLOW AROUND THE NORTH
SIDE OF HIGH PRESSURE SITTING OFF OF THE CAROLINA COAST MAY PERSIST
FOR THE NORTHEASTERN 1/4 TO 1/2 OF THE CWA INTO EARLY THURSDAY MORNING.
THE NAM IN PARTICULAR HOLDS ONTO THIS ONSHORE FLOW LONGER THAN OTHER
MODELS. OVER THE COURSE OF THE MORNING AND EARLY AFTERNOON THURSDAY
EXPECT ANY REMAINING COOL AIR AT THE LOWER LEVELS TO MIX OUT AND
SOUTHERLY FLOW TO DOMINATE. PRESSURE GRADIENT WILL TIGHTEN LOCALLY
AS THE LOW MOVES NORTH THROUGH THE OHIO VALLEY AND GREAT LAKES AND
HIGH PRESSURE REMAINS PARKED OFF THE NEW ENGLAND COAST THROUGH THE
DAY ON THURSDAY. BREEZY SOUTHEAST WINDS WILL RAISE CONCERNS FOR
MARINE HEADLINES AND COASTAL FLOOD HEADLINES...GIVEN THAT THEY WILL
COINCIDE WITH HIGH TIDAL ANOMALIES...THROUGH THE END OF THE
WORKWEEK.
THE COLD FRONT WILL APPROACH THE AREA THURSDAY AFTERNOON...SLOWING
CONSIDERABLY OVER THE APPALACHIAN MTNS. A STRONG LOW LEVEL JET AHEAD
OF THE FRONT WILL EFFECTIVELY USHER MOISTURE INTO THE MID ATLANTIC
THROUGH THE DAY THURSDAY. WITH PW VALUES BETWEEN ONE AND A HALF AND
TWO INCHES OVER THE AREA FROM THURSDAY EVENING THROUGH FRIDAY
MORNING AND MODERATE INSTABILITY AHEAD OF THE FRONT...PERSISTENT
MODERATE TO HEAVY RAINS COULD LEAD TO FLOODING CONCERNS.
A WAVE OF LOW PRESSURE WILL FORM ALONG THE STALLED FRONT EARLY
FRIDAY MORNING AND RIDE UP ALONG THE EAST COAST THROUGH THE DAY ON
FRIDAY. THOUGH THERE IS MINOR MODEL DISAGREEMENT ABOUT THE EXACT
LOCATION OF THIS FRONT...THE EFFECTS OF THE WAVE ARE GENERALLY
AGREED UPON. THE HEAVIEST RAIN SHOULD FALL AS THE WAVE PASSES LATE
THURSDAY NIGHT AND FRIDAY MORNING. THUNDERSTORM COVERAGE WILL
DEPEND UPON THE EXACT TRACK OF THE LOW. THE UPPER LEVEL TROF WILL
BECOME MORE NEGATIVELY TILTED BY THIS TIME AND THE PASSAGE OF THE
WAVE WILL USHER THE FRONT OFF OF THE COAST THROUGH THE DAY ON
FRIDAY...WITH CHANCE POPS HANGING AROUND INTO THE EVENING MOSTLY
ALONG AND EAST OF I95.
HIGHS THURS WILL BE NEAR 80 E OF BLUE RIDGE AND MID 70S W. FRIDAY
SHOULD BE ABOUT 10 DEG COOLER AS THE COLD FRONT WILL MOVE THROUGH
LATE THURS NIGHT/FRI MORNING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE FRONT WILL BE CLEARING THE EASTERN ZONES/BAY FRIDAY EVENING
ALTHOUGH FRONT ALOFT WILL STILL BE PUSHING EAST. SINCE TREND HAS
BEEN FOR SLOWER PROGRESSION WITH THE FROPA...HAVE LINGERED POPS INTO
THE FRIDAY EVENING HOURS ACCORDINGLY. LONG WAVE TROUGH OVER THE
WESTERN GREAT LAKES OCCLUDES AND BECOME CLOSED UPPER LOW OVER THE
EASTERN GREAT LAKE THROUGH THE WEEKEND. AS COLD POOL ALOFT MOVES
OVERHEAD SATURDAY...DIURNALLY INDUCED INSTABILITY SCATTERED SHOWERS
LOOK POSSIBLE...MAINLY ACROSS THE ELEVATED TERRAIN AS WEAK VORT MAX
ROUND THE BASE OF THE LOW THERE. WILL LIKELY SEE AT LEAST GOOD CU
FIELDS BOTH SATURDAY AND SUNDAY WITH RESIDUAL MOISTURE FROM RAINS
AND SURFACE HEATING. MOUNTAIN AFTERNOON INSTABILITY SHOWERS WILL
ALSO POSSIBLE AGAIN ON SUNDAY. TEMPERATURES WILL BE COMFORTABLE AND
A BIT LOWER THAN NORMAL WITH THIS COOLER AND DRIER AIRMASS IN PLACE
INTO MONDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
TSRA INVOF MRB/IAD/CHO. RESTRICTIONS LOCALIZED MVFR/IFR. HV
ACCOUNTED FOR THAT IN TAFS THRU EVE. WL AMD AS REQD.
IFR CIGS WITH LOW CLOUDS LIKELY TO MOVE IN OVNGT...BUT TIMING A
BIT MORE UNCERTAIN NOW GIVEN ONGOING TSRA ACTIVITY. HV KEPT PRVS
TIMING...BETWEEN 03-06Z BWI/MTN AND POSSIBLY BETWEEN 07-10Z AT
DCA/IAD/MRB. PATCHY FOG AND DRIZZLE ALSO POSSIBLE.
CIGS GRADUALLY IMPROVE TO MVFR AND VFR FROM SW TO NE ACROSS THE
TERMINALS BY MIDDAY WED. ADDITIONAL SHRA AND TSRA POSSIBLE IN VC OF
CHO.
IFR CONDITIONS MAY EXIST IN LOW CEILINGS...SHOWERS AND THUNDERSTORMS
AHEAD OF A COLD FRONT THURSDAY AND FRIDAY.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND. A
COUPLE OF UPPER LEVEL DISTURBANCES MAY BRING SCATTERED AFTERNOON
SHOWERS.
&&
.MARINE...
ELY SURGE BHD CDFNT OVERSPREAD WATERS LT TAFTN. SCA CONDS
VERIFIED...BUT THOSE CONDS NOW DIMINISHING. WL BE ABLE TO LET SCA
DROP AOB PLANNED MIDNGT EXPIRATION.
LGT ONSHORE WINDS LATE TNGT AND WED WITH HIPRES CONTINUING TO WEDGE
DOWN INTO THE WATERS.
A SMALL CRAFT ADVISORY MAY BE NECESSARY WEDNESDAY NIGHT AND WILL
LIKELY BE NECESSARY THURSDAY INTO FRIDAY MORNING. GALE CRITERIA WILL
BE APPROACHED FRIDAY AS A WAVE OF LOW PRESSURE PASSES CLOSE TO THE
REGION.
HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE WEEKEND
BEHIND A DEPARTING COLD FRONT. AFTERNOON SCATTERED SHOWERS WILL BE
POSSIBLE THIS WEEKEND.
&&
.TIDES/COASTAL FLOODING...
TIDAL SITES CURRENTLY NEAR ASTRONOMICAL TIDE ALONG THE WRN SHORE
OF THE CHSPK BAY AND TIDAL POTOMAC RIVER. POSITIVE TIDAL
ANOMALIES ARE EXPECTED TO DEVELOP TUE NGT AND WED AS THE ARRIVAL
OF A BACKDOOR COLD FRONT MARKS THE ONSET OF ONSHORE FLOW. MINOR
COASTAL FLOODING MAY DEVELOP LATE IN THE WEEK WHEN THESE POSITIVE
ANOMALIES INCREASE UNDER STRENGTHENING SLY FLOW AHEAD OF A SLOW-
MOVING COLD FRONT. ASTRONOMICAL TIDES WILL ALREADY BE HIGH WITH A
FULL MOON THIS WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530>534-
537>543.
&&
SYNOPSIS...JRK
NEAR TERM...HTS/JRK
SHORT TERM...CEB
LONG TERM...AEB
AVIATION...HTS/JRK/CEB/AEB
MARINE...HTS/JRK/CEB/AEB
TIDES/COASTAL FLOODING...JRKHazardous weather outlook, May 13, 3:35 PM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EDT TUE MAY 13 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141045- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 335 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT THURSDAY NIGHT AND FRIDAY WHICH COULD LEAD TO FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND THURSDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS LATE WEDNESDAY NIGHT THROUGH THURSDAY. A GALE WARNING MAY BE NECESSARY DURING THE DAY ON FRIDAY. MINOR COASTAL FLOODING MAY OCCUR LATE IN THE WEEK ALONG THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER WITH SOUTHERLY FLOW PERSISTING AHEAD OF A SLOW-MOVING COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141045- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 335 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE LOCALLY DAMAGING WIND GUSTS ESPECIALLY ALONG AND WEST OF THE BLUE RIDGE. THESE SLOW-MOVING STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD POTENTIALLY LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT LATE THURSDAY THROUGH EARLY FRIDAY WHICH COULD LEAD TO FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 13, 5:56 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
556 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 3 N SHANKS 39.35N 78.68W
05/13/2014 HAMPSHIRE WV 911 CALL CENTER
A TREE WAS REPORTED DOWN ON POWERLINES ON JERSEY
MOUNTAIN ROAD.
&&
EVENT NUMBER LWX1400198
DHLocal storm report, May 13, 6:04 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 4 ESE WOLFE MILL 39.64N 78.65W
05/13/2014 ALLEGANY MD 911 CALL CENTER
TREES WERE REPORTED DOWN ON WILLIAMS ROAD.
&&
EVENT NUMBER LWX1400199
DHLocal storm report, May 13, 6:37 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
637 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 2 N BOONSBORO 39.54N 77.65W
05/13/2014 E1.25 INCH WASHINGTON MD PUBLIC
HALF DOLLAR SIZE HAIL REPORTED NEAR OLD TOWN.
&&
EVENT NUMBER LWX1400200
DHLocal storm report, May 13, 6:44 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 ENE WAGONER 39.55N 78.65W
05/13/2014 E1.25 INCH ALLEGANY MD PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL REPORTED NEAR WAGONER.
&&
EVENT NUMBER LWX1400201
DHLocal storm report, May 13, 7:40 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
740 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 SW COUNTRYSIDE 39.04N 77.43W
05/13/2014 E0.75 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1400202
HTSLocal storm report, May 13, 7:43 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
743 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL COUNTRYSIDE 39.05N 77.42W
05/13/2014 E0.88 INCH LOUDOUN VA PUBLIC
&&
EVENT NUMBER LWX1400203
HTSThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:25 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 14, 4:28 AM EDT | Small Craft Advisory | LWX | 48 hr | |
| May 14, 2:30 PM EDT | Flash Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 21 more | 44 hr |
| May 14, 3:08 PM EDT | Severe Thunderstorm Warning | LWX | Allegany | 52 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Severe Thunderstorm Warnings in Maryland, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.